Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 28, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at May 18, 2011, 4:58 AM CDT for 13 counties in Texas. It took effect at May 18, 2011, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2011, 4:58 AM CDT (09:58 UTC)
- In effect from
- May 18, 2011, 1:00 PM CDT
- Expired
- May 18, 2011, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 50 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6356 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422 WWUS84 KSJT 180958 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 458 AM CDT WED MAY 18 2011 ...RED FLAG WARNING TODAY... .A DRYLINE WILL PUSH EAST ACROSS MUCH OF WEST CENTRAL TEXAS LATER TODAY AND CREATE CRITICAL FIRE DANGER CONDITIONS WEST OF THE DRYLINE. EXPECT WEST TO SOUTHWEST WINDS AT 20 FEET ABOVE GROUND LEVEL AROUND 20 MPH WITH GUSTS NEAR 30 MPH. IN ADDITION...PLAN FOR AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ACROSS THE RED FLAG WARNING AREA TO RANGE FROM AROUND 10 PERCENT TO THE UPPER TEENS. TXZ049-054-064>066-071-072-076-098-113-127-190100- /O.UPG.KSJT.FW.A.0023.110518T1800Z-110519T0100Z/ /O.NEW.KSJT.FW.W.0028.110518T1800Z-110519T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- HASKELL-JONES-TAYLOR- 458 AM CDT WED MAY 18 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 049...054...064...065...066...071 ...072...076...098...113 AND 127... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CROCKETT...HASKELL...JONES... TAYLOR. * WIND: WEST TO SOUTHWEST 20 TO 30 MPH. * HUMIDITY: 10 TO 20 PERCENT. * TIMING: AFTERNOON AND EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ TXZ077-078-190100- /O.NEW.KSJT.FW.W.0028.110518T1800Z-110519T0100Z/ SCHLEICHER-SUTTON- 458 AM CDT WED MAY 18 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 077 AND 078... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...SCHLEICHER...SUTTON. * WIND: WEST TO SOUTHWEST 20 TO 30 MPH. * HUMIDITY: 10 TO 20 PERCENT. * TIMING: AFTERNOON AND EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ HUBER
1 follow-up statement
061 WWUS84 KSJT 190035 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 735 PM CDT WED MAY 18 2011 TXZ049-054-064>066-071-072-076>078-098-113-127-190145- /O.EXP.KSJT.FW.W.0028.000000T0000Z-110519T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- SCHLEICHER-SUTTON-HASKELL-JONES-TAYLOR- 735 PM CDT WED MAY 18 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. RELATIVE HUMIDITIES WILL RECOVER ABOVE 80 PERCENT TONIGHT. WINDS WILL GENERALLY REMAIN AROUND 10 MPH BUT MAY BECOME GUSTY LATER TONIGHT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at May 18, 4:26 AM CDT, 32 minutes earlier.
Area forecast discussion, May 18, 4:26 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 426 AM CDT WED MAY 18 2011 .SHORT TERM... RAIN CHANCES FOR THE NEXT 24 HOURS ACROSS WEST CENTRAL TEXAS LOOK SLIGHTLY MORE PROMISING. AN APPROACHING UPPER-LEVEL TROUGH OF LOW PRESSURE WILL DIG INTO THE FOUR CORNERS REGION OF THE NATION TODAY. THIS SHIFT IN THE UPPER-LEVEL PATTERN WILL CREATE FAVORABLE SOUTHWEST FLOW ALOFT OVER TEXAS LATER TODAY. THE COMBINATION OF MINOR SHORT WAVES EMBEDDED IN THE SOUTHWEST FLOW ALOFT AND MOISTURE CONVERGENCE ALONG AND NEAR A SURFACE DRYLINE MAY INITIATE SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND EVENING ACROSS MAINLY THE NORTHWESTERN HALF OF WEST CENTRAL TEXAS. EXACTLY WHERE SHOWERS AND THUNDERSTORMS MAY DEVELOP DEPENDS ON EXACTLY WHERE THE DRYLINE IS LOCATED THIS AFTERNOON AND EVENING. IF ANY THUNDERSTORMS DO DEVELOP...A FEW MAY BECOME SEVERE WITH DEADLY LIGHTNING...LARGE HAIL...AND DAMAGING WINDS THE MAIN THREATS. RETURNING STRATUS WILL DOMINATE MUCH OF WEST CENTRAL TEXAS THIS MORNING. HOWEVER...LOOK FOR THE STRATUS TO CLEAR LATER THIS MORNING AS THE DRYLINE BEGINS TO PUSH EAST ACROSS WEST CENTRAL TEXAS. MODELS HAVE BEEN CONSISTENTLY UNDER FORECASTING AFTERNOON HIGHS. THUS...I CONTINUED WITH NUMBERS FOR HIGHS TODAY WHICH ARE A CATEGORY OR TWO ABOVE MOS GUIDANCE. OVERNIGHT TONIGHT...THE DRYLINE WILL RETREAT WEST...AND STRATUS WILL AGAIN DOMINATE WEST CENTRAL TEXAS BY SUNRISE. HUBER .LONG TERM... THE 00Z GFS AND ECMWF ARE IN BETTER AGREEMENT WITH THE UPPER SYSTEM OVER THE WESTERN THIRD OF THE US THURSDAY AND FRIDAY. THE UPPER LOW WILL LIFT INTO WYOMING BY FRIDAY MORNING... AND THE UPPER TROUGH AXIS WILL PIVOT EAST ACROSS NEW MEXICO AND INTO THE OK/TX PANHANDLES DURING THE DAY FRIDAY. ON THURSDAY EXPECT THE DRYLINE TO MIX EAST INTO OUR AREA AND SHOULD BISECT OUR CWFA WITH A NORTHEAST-SOUTHWEST ORIENTATION BY LATE AFTERNOON. HAVE LOW CHANCE POP FOR LATE THURSDAY AFTERNOON ALONG/AHEAD OF THE DRYLINE. THE BETTER CHANCE FOR THUNDERSTORMS SHOULD BE THURSDAY NIGHT...AS THE UPPER TROUGH APPROACHES AND WITH THE DRYLINE HAVING RETREATED TO THE WEST. THE BETTER CHANCE FOR THUNDERSTORMS SHIFTS INTO OUR EASTERN COUNTIES ON FRIDAY...WHEN THE DRYLINE IS EXPECTED TO ADVANCE INTO OUR EAST/SOUTHEAST COUNTIES. SEVERE STORMS WILL BE POSSIBLE WITH MAXIMUM CAPES PROGGED TO BE IN THE RANGE OF 1500-2500 J/KG... INCREASING UPPER LEVEL SOUTHWESTERLY FLOW AND INCREASING LIFT. MODELS HAVE BEEN INCIDATING AN UNSETTLED PATTERN FOR THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. ANOTHER UPPER TROUGH IS PROGGED TO ENTER THE WEST COAST WITH WEST-SOUTHWEST FLOW ALOFT INTO TEXAS. A FEW EMBEDDED MID/UPPER LEVEL DISTURBANCES COULD MOVE ACROSS OUR REGION BUT HAVE UNCERTAINTY WITH TIMING AND PLACEMENT OF THESE DISTURBANCES. DRYLINE SHOULD ROUGHLY BISECT OUR AREA ON SATURDAY BEFORE RETREATING TO THE WEST SATURDAY NIGHT. INDICATIONS ON SUNDAY AND MONDAY ARE FOR THE DRYLINE TO ENTER AT LEAST OUR WESTERN COUNTIES DURING PEAK HEATING. INSTABILITY AND STRENGTH OF FLOW ALOFT FAVOR A CONDITIONAL SEVERE WEATHER THREAT AS WELL. CARRYING SLIGHT CHANCE POPS SATURDAY THROUGH MONDAY... MAINLY DURING THE LATE AFTERNOON THROUGH EARLY NIGHTTIME HOURS. TEMPERATURES HAVE UNDERGONE A WARMING TREND IN THE PAST COUPLE OF DAYS...AND ARE EXPECTED TO BE ABOVE NORMAL THROUGH THE LONG TERM...ESPECIALLY WITH THE MAXIMUMS. A LOW-LEVEL THERMAL RIDGING PATERN OF VARYING STRENGTH IS INDICATED ACROSS OUR REGION...WITH A SLIGHT RETREAT TO THE WEST SUNDAY AND MONDAY. 19 .FIRE WEATHER... A RED FLAG WARNING WILL BE IN EFFECT TODAY FOR MAINLY LOCATIONS ALONG AND WEST OF A LINE EXTENDING FROM HASKELL...TO ABILENE...TO BALLINGER...AND ON TO SONORA. A SURFACE DRYLINE WILL MIX EAST TODAY ACROSS WEST CENTRAL TEXAS AND EXTEND NEAR THIS LINE BY MID AFTERNOON. MUCH DRIER AIR WEST OF THE DRYLINE...ALONG WITH AFTERNOON HIGH TEMPERATURES TODAY IN THE LOWER TO MID 90S...WILL HELP PRODUCE MINIMUM RELATIVE HUMIDITY VALUES RANGING FROM AROUND 10 PERCENT TO THE UPPER TEENS ACROSS THE RED FLAG WARNING AREA. IN ADDITION...WINDS ALOFT MIXING TO THE SURFACE WILL LIKELY PRODUCE WINDS AT 20 FEET ABOVE GROUND LEVEL TODAY ACROSS THE WARNING AREA AT LEAST IN THE 20 TO 25 MPH RANGE. BEYOND TODAY...PLAN FOR ELEVATED TO CRITICAL FIRE DANGER DURING THE AFTERNOON HOURS FOR MOST OF THE SAME AREA THROUGH NEXT WEEKEND...AS A SURFACE DRYLINE ADVANCES EAST ACROSS WEST CENTRAL TEXAS DURING THE DAYLIGHT HOURS. HUBER && .PRELIMINARY POINT TEMPS/POPS... ABILENE 91 70 91 68 90 / 20 20 20 30 20 SAN ANGELO 96 70 94 68 92 / 20 20 20 30 20 JUNCTION 90 72 89 72 89 / 10 10 20 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: COKE...CROCKETT...FISHER... HASKELL...IRION...JONES...NOLAN...RUNNELS...SCHLEICHER... STERLING...SUTTON...TAYLOR...TOM GREEN. &&
Hazardous weather outlook, May 17, 9:42 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 942 PM CDT TUE MAY 17 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-190245- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 942 PM CDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY WEDNESDAY AFTERNOON ALONG AND WEST OF A LINE FROM HASKELL...TO ABILENE...TO SAN ANGELO...TO OZONA DUE TO LOW RELATIVE HUMIDITY VALUES...AND STRONG WEST TO SOUTHWEST WINDS. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE BEHIND THE DRYLINE EACH AFTERNOON THROUGH THE REST OF THE WEEK AS WELL...MAINLY ALONG AND WEST OF A HASKELL TO SONORA LINE. IN THESE AREAS...GUSTY SOUTHWEST WINDS WILL COMBINE WITH RAPIDLY FALLING AFTERNOON HUMIDITIES. CARE SHOULD BE TAKEN TO PREVENT ACCIDENTAL FIRES. THUNDERSTORMS MAY DEVELOP MAINLY DURING THE AFTERNOON AND EVENING HOURS ACROSS MUCH OF WEST CENTRAL TEXAS FROM WEDNESDAY INTO THE WEEKEND. A FEW THUNDERSTORMS MAY BECOME SEVERE. ALTHOUGH IT IS TOO EARLY TO SPECIFY THE EXACT THREATS...EXPECT AT LEAST DEADLY LIGHTNING...LARGE HAIL...AND DAMAGING WINDS TO BE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:30 PM CDT | Fire Weather Watch | SJT | Coke, Crockett, Fisher, Haskell, Irion, Jones and 5 more | 7 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.